Posted by: Emma | 2008-11-28


Hi CS,

I have been taking Remeron 7,5mg at night for the past 2 weeks. I suspect I have one of the more uncommon side effects - a urinary tract infection. My question is should I go and see my GP about this or should I wait till I see the Shrink again in 2 week' s time?

This meds has really helped me as far as the depression and anxiety is concerned, but it is affecting my bladder function. Which Doc. do I speak to about this?

Thanks for your advice.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

A Urinary Tract infection is NEVER a side-effect of a psychiatric drug --- it's an infection, and needs a germ to cause it. best see your GP who can have your urine tested to confirm whether this is an infection, and maybe identify the organism and start treating it. Now, I don't know how brilliant a Urologist you are, and maybe your diagnosis is wrong ( but the GP can easily check even with a simple stix urine test ). Maybe you are experiencing some symptoms caused by something else. Generally, such drugs don't cause urinary symptoms except in some people a degree of retention / difficulty in passing uring. An alternate AD would probably not affect you in the same way

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.